Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 55, No. 4, pp. 391-400 (1998)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Random Evolutions Processes Induced by Discrete Time Markov Chains

Manuel Keepler

Department of Mathematics and Computer Science, North Carolina Central University,
Durham, NC 27707 - U.S.A.

Abstract: Research on the random evolution of a family of semigroups induced by a finite-state, continuous-time, stationary Markov chain was begun by Griego and Hersh in 1969. Subsequently limit theorems and applications for random evolutions have appeared in many places and the theory of random evolutions has been extended and generalized in many directions. In this paper, we extend the theory of random evolutions to discrete time Markov chains. Also, we use the idea of a reversed Markov chain to exhibit subtle connections between forward and backward random evolutions. Aside from their probabilistic significance, the results contribute to the general theory of discrete semigroups.

Keywords: Random evolution; Markov chain; semigroups of operators; stochastic initial value problem.

Classification (MSC2000): 47D05, 47G05; 60F05, 60J25

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1998 Sociedade Portuguesa de Matemática
© 1998–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition